Tornadoes · United States · Oklahoma · 2023

EF3 Cole tornado, Oklahoma, April 19, 2023

From Dibble to Goldsby, this EF3 tornado ran 10.9 miles across McClain County on April 19, 2023, touching down at 7:30 PM CDT and reaching 1,200 yards wide. It killed 1 person and injured 2, and did $4.0 million of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mphthis tornado

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF3
Date
April 19, 2023
Touchdown
7:30 PM CDT (00:30 UTC)
Lifted
8:05 PM CDT (01:05 UTC)
On the ground
35 minutes
Path length
10.9 miles (17.5 km)
Path width
1,200 yards (1097 m)
Deaths
1
Injuries
2
Property damage
$4.0 million
County
McClain County
Touchdown point
35.082, -97.634
Lift-off point
35.180, -97.526
Record number
2304191830-01

The damage survey

254 damage points were recorded along this path by NWS OUN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF3. The highest wind the damage implies is 160 mph.

  • Several scattered trees across Bluewater Rd
  • Wood fence panels. This and some scattered 1-4” limbs, appears to be the final end of the damage path. No damage was found north and west of here
  • Photo looking to the south west
  • Very small patch of missing shingles.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Broad troughing was present aloft across the Western US during the afternoon/evening of the 19th. An area of surface low-pressure slowly deepened and moved towards north-central Kansas, with dryline extending from central Kansas through western-north Texas by the late afternoon hours. A well-timed lead upper wave, combined with broken insolation, led to the development of a few supercell thunderstorms across central Oklahoma. Multiple instances of large to very large (>2 inches) hail, along with 18 tornadoes, occurred across central Oklahoma.

The third tornado of the outbreak, the Cole-Goldsby Tornado, was the most destructive of the outbreak. The multiple-vortex tornado touched down near Rockwell Avenue south of 260th Street and moved in an erratic path, generally east and east-northeast through Cole. Many homes and mobile homes were damaged or destroyed near and in Cole. A man was killed in a destroyed mobile home in the far western portion of Cole. A woman was injured in a nearby mobile home, but died of a heart attack on the way to the hospital (indirect fatality). EF3 rated damage was found to at least three homes on Portland Avenue and Main Street in Cole with most exterior walls removed.||After moving through Cole and crossing State Highway 74B, the tornado continued to move northeast, then becoming narrower and turning northerly as it past 290th Street/Chestnut Road, moving between Western Avenue and Santa Fe Avenue just west of the town of Goldsby and dissipating before reaching State Highway 9. It continued to produce roof damage (up to EF2) to homes and tree damage.

The deaths

1 direct deaths are recorded for this tornado, each with what Storm Data knows of it.

AgeSexWhereKind
66MMobile/Trailer HomeDirect

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

48 minutes of warning. NWS OUN issued a tornado warning for this county at 23:42 UTC, 48 minutes before the tornado touched down, in force until 00:30 UTC.

The county was under a tornado watch, issued at 21:49 UTC and running to 04:00 UTC.

Issued (UTC)ExpiredProductOffice
21:49 UTC04:00 UTCTornado WatchOUN
21:50 UTC22:30 UTCSevere Thunderstorm WarningOUN
22:17 UTC23:00 UTCSevere Thunderstorm WarningOUN
22:33 UTC23:15 UTCSevere Thunderstorm WarningOUN
23:06 UTC23:45 UTCSevere Thunderstorm WarningOUN
23:18 UTC23:30 UTCTornado WarningOUN
23:23 UTC00:15 UTCSevere Thunderstorm WarningOUN
23:42 UTC00:30 UTCTornado WarningOUN
00:15 UTC01:00 UTCTornado WarningOUN
00:27 UTC01:15 UTCSevere Thunderstorm WarningOUN
00:34 UTC01:00 UTCTornado WarningOUN
00:56 UTC01:14 UTCTornado WarningOUN
00:59 UTC01:15 UTCTornado WarningOUN
01:01 UTC01:31 UTCTornado WarningOUN
01:15 UTC02:00 UTCSevere Thunderstorm WarningOUN

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 20:00 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the tornado touched down at Apr 19, 4:13 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Apr 19, 4:13 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Norman OK
413 PM CDT Wed Apr 19 2023

...New LONG TERM...

.SHORT TERM...
(This evening through Thursday)
Issued at 403 PM CDT Wed Apr 19 2023

Continuing to monitor the movement of the dryline eastward through
Oklahoma and northern Texas, the ongoing fire weather conditions in
western Oklahoma and portions of western north Texas, as well as the
potential for severe weather this late afternoon and evening ahead
of the dryline. The dryline is currently positioned across
northwestern Oklahoma down through far western Oklahoma. Veering
winds throughout southwestern and northern Oklahoma will shift the
dryline further east as dry air gets advected into the region.
Meanwhile, southerly winds elsewhere continues to bring deep
moisture advection into the region, with mid to upper 60 degree
dewpoints across south central Oklahoma.

A 19Z special sounding has the cap weaker and shifting upward in
height, as well as deeper moisture arriving in the region,
indicating increasing potential for a storm or two to develop. With
the weakening elevated stability, precipitation chances have been
increased across southern and central Oklahoma. While storm coverage
is expected to remain fairly limited with the capping inversion
across the region, any storms that do develop have a decent
liklihood to be severe. Modest instability (CAPE > 2500 J/kg) as
well as shear (0-6km shear ~ 50kts) will likely result in
supercellular development, while strong cloud layer winds (~80kts)
will result in the development of large and possibly significant
hail. Strong winds will also be a concern with any storms that
develop (DCAPE > 1000 J/kg).

While low level shear will remain fairly low through the late
afternoon, there will be a window of time in the early evening with
the low level jet increasing but before prohibitive CIN develops
through the region that low level shear will increase (0-1km shear ~
30kts). This could result in an isolated tornado potential through
central Oklahoma.

Elsewhere, fire weather will continue to be a concern across western
and northern Oklahoma behind the dryline with single digit relative
humidities and gusty winds. As the low pressure cyclone moves
through southern Oklahoma, the strong surface pressure gradient
will result in strong southerly surface winds will increase across
northern and central Oklahoma, with widespread Advisory criteria
winds expected to persist until Thursday morning.

A cold front will begin moving into the region Thursday morning
northwest to southeast across the region. Showers and possibly some
elevated storms may develop along this cold front. With plenty of
elevated instability (MUCAPE > 2000 J/kg) and some shear (0-6km
shear > 20kts), some hail could occur with these storms.

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 412 PM CDT Wed Apr 19 2023

The cold front will continue moving through Oklahoma and western
north Texas through Thursday into Thursday evening before stalling.
The timing and location of this front continues to vary between
model runs, with severe weather possible along and ahead of the
frontal boundary. These showers and storms will linger in the region
until the front shifts eastward with a second burst of cold air on
Friday.

Behind the cold front, much colder air is expected through the
weekend and into early next week. Average highs and lows will be
well below average, with a chance of some frost/freeze conditions in
far northern Oklahoma. While there is some uncertainty following
the exit of the upper level trough eastward over the weekend, the
next best chance of precipitation continues to be early next week
as moisture advection returns to the region and a series of upper
level shortwaves in a zonal flow.

Zwink

&&

.AVIATION...
(18Z TAFS)
Issued at 1150 AM CDT Wed Apr 19 2023

Mostly VFR conditions will persist through the TAF period. Gusty
southerly winds will veer throughout the overnight hours as a cold
front moves into the area. There is a low potential for
thunderstorms across much of the area this afternoon through the
overnight hours. Confidence in any storm affecting a TAF site is
very low at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  56  73  47  68 /  40  20  20  20
Hobart OK         53  75  45  70 /  10   0  10  10
Wichita Falls TX  64  77  49  72 /  30  10  20  10
Gage OK           44  70  42  68 /  10   0  20  10
Ponca City OK     56  74  45  69 /  40  10  10  10
Durant OK         65  79  54  70 /  10  70  50  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 9 PM CDT this evening for OKZ004>006-
     009>011-014>017-021-022-033>036.

     Wind Advisory from midnight tonight to 7 AM CDT Thursday for
     OKZ005>008-010>013-015-017>020-024>026.

TX...Red Flag Warning until 9 PM CDT this evening for TXZ083-084-087.

&&

SHORT TERM...50
LONG TERM....50
AVIATION...13
Hazardous weather outlook, Apr 19, 3:15 AM CDT, 16 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
315 AM CDT Wed Apr 19 2023

OKZ004>048-050>052-TXZ083>090-200815-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
315 AM CDT Wed Apr 19 2023

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
A few isolated thunderstorms may develop late this afternoon and
early evening along a dryline across portions of western and
central Oklahoma, and western north Texas. There will be a cap in
place which could hinder storm development but if storms develop,
severe weather will be possible large hail up to the size of
baseballs and wind gusts to 70 mph possible.

Additional thunderstorms could develop overnight into early
Thursday along and behind a cold front that is expected to move
across the area. Some of these elevated storms could become strong
to severe with hail the primary concern.

.Fire Weather...
Near critical to critical fire weather conditions are possible
behind the dryline this afternoon and early evening across
portions of western Oklahoma and western north Texas. A Red Flag
Warning is in effect.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
Showers and thunderstorms will remain possible Thursday along and
behind the cold front that will continue to move across the area.
Small hail could be possible with the stronger storms Thursday
morning. Severe storms could then be possible Thursday afternoon
and evening in parts of southeast and south central Oklahoma with
large hail and damaging winds possible.

Showers and thunderstorms will remain possible across portions of
the area through Friday. After a brief break, thunderstorm chances
will return to portions of the area early next week.

.Fire Weather...
Elevated to maybe near critical fire weather conditions will
remain possible Thursday into Saturday mainly across portions of
western Oklahoma and western north Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Apr 19, 6:15 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
615 PM CDT WED APR 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             2 WNW THE VILLAGE       35.58N 97.58W
04/19/2023  E1.75 INCH       OKLAHOMA           OK   PUBLIC

&&

FOX
Local storm report, Apr 19, 6:32 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
632 PM CDT WED APR 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             4 W EDMOND              35.65N 97.55W
04/19/2023  M2.00 INCH       OKLAHOMA           OK   PUBLIC

&&
Local storm report, Apr 19, 7:01 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
701 PM CDT WED APR 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             HOLLISTER               34.35N 98.87W
04/19/2023  E1.00 INCH       TILLMAN            OK   TRAINED SPOTTER

            RELAYED BY EM.

&&

JP
Local storm report, Apr 19, 7:05 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CDT WED APR 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             KINGFISHER              35.86N 97.93W
04/19/2023  E1.00 INCH       KINGFISHER         OK   AMATEUR RADIO

&&

JP
Local storm report, Apr 19, 7:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
720 PM CDT WED APR 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             TABLER                  35.05N 97.82W
04/19/2023  E2.75 INCH       GRADY              OK   BROADCAST MEDIA

&&

JP
Local storm report, Apr 19, 7:24 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
724 PM CDT WED APR 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             1 SW BLANCHARD          35.13N 97.67W
04/19/2023  E2.50 INCH       MCCLAIN            OK   OTHER FEDERAL

&&

JP

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Norman, OK (KOUN), 00:00Z

0.5 hours before the tornado, 19 km from the path. April 20, 2023.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2023-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1620 joules per kilogram, CIN -30, lifted condensation level 1145 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 00:00Z on 2023-04-20The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 427 square meters per square second, 0 to 6 km bulk shear 62 knots.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1620 J/kg
Mixed-layer CIN
-30 J/kg
Surface CAPE
1895 J/kg
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
62 kt
0-1 km bulk shear
33 kt
0-1 km storm-relative helicity
427 m²/s²
0-3 km storm-relative helicity
523 m²/s²
Significant tornado parameter
4.0
Supercell composite
19.0
0-3 km lapse rate
7.7 K/km

Open this sounding in Storm Lab

Norman, OK (KOUN), 12:00Z

11.5 hours after it, 19 km from the path. April 20, 2023.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2023-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2159 joules per kilogram, CIN -8, lifted condensation level 734 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 12:00Z on 2023-04-20The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 302 square meters per square second, 0 to 6 km bulk shear 37 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2159 J/kg
Mixed-layer CIN
-8 J/kg
Surface CAPE
2373 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
37 kt
0-1 km bulk shear
37 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
3.0
Supercell composite
14.8
0-3 km lapse rate
6.4 K/km

Open this sounding in Storm Lab

The surface observations

Norman/Westheimer (OUN), 16 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
22:45 UTC78.864.4130° 25 kt321003
01:48 UTC66.264.4280° 22 kt1005.8+TSRA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Norman radar (KTLX), 35 km away, was scanning. The volume nearest the touchdown began at 00:29 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
22:04 UTCHAIL 1ChickashaGrady, OK
22:06 UTCHAIL 1.25ChickashaGrady, OK
22:07 UTCHAIL 1.251 Ne ChickashaGrady, OK
22:18 UTCHAIL 1.75ChickashaGrady, OK
22:31 UTCHAIL 16 Wsw Valley BrookOklahoma, OK
22:37 UTCHAIL 11 E CementCaddo, OKREPORT FROM MPING: QUARTER (1.00 IN.).
22:37 UTCHAIL 1Will Rogers World AirpoOklahoma, OK
22:39 UTCHAIL 1MustangCanadian, OK
22:40 UTCHAIL 1MustangCanadian, OK
22:41 UTCHAIL 1BlanchardMcclain, OK
22:45 UTCHAIL 11 Se Nichols HillsOklahoma, OK
22:45 UTCHAIL 1.252 N The VillageOklahoma, OKREPORT FROM MPING: HALF DOLLAR (1.25 IN.).
22:46 UTCHAIL 2.753 Nw BlanchardGrady, OKREPORT FROM MPING: BASEBALL (2.75 IN.).
22:47 UTCHAIL 22 Ne BlanchardMcclain, OK
22:49 UTCHAIL 1.53 N The VillageOklahoma, OK
22:49 UTCHAIL 1.54 N The VillageOklahoma, OK
22:50 UTCHAIL 1.751 Ene BlanchardMcclain, OK
22:50 UTCHAIL 23 W EdmondOklahoma, OKREPORT FROM MPING: HEN EGG (2.00 IN.).
22:52 UTCHAIL 2.25Bridge CreekGrady, OK
22:55 UTCHAIL 1.751 Nw EdmondOklahoma, OK
22:55 UTCHAIL 1.751 Wsw NewcastleMcclain, OK
22:55 UTCHAIL 22 W EdmondOklahoma, OKREPORT FROM MPING: HEN EGG (2.00 IN.).
22:58 UTCHAIL 2.53 S NewcastleMcclain, OKREPORT FROM MPING: TENNIS BALL (2.50 IN.).
23:00 UTCHAIL 1.51 N NewcastleMcclain, OK
23:00 UTCHAIL 31 Nnw NewcastleMcclain, OKDELAYED REPORT. TIME ESTIMATED VIA RADAR.
23:01 UTCHAIL 24 N The VillageOklahoma, OK
23:01 UTCHAIL 2.254 W EdmondOklahoma, OKREPORT FROM MPING: HEN EGG+ (2.25 IN.).
23:05 UTCHAIL 1.5YukonCanadian, OKREPORT RECEIVED VIA SOCIAL MEDIA. TIME ESTIMATED VIA RADAR.
23:05 UTCHAIL 1.751 Ene YukonCanadian, OK
23:09 UTCHAIL 14 W NormanCleveland, OKREPORT FROM MPING: QUARTER (1.00 IN.).
23:09 UTCHAIL 1.52 Nw BethanyOklahoma, OKREPORT FROM MPING: PING PONG BALL (1.50 IN.).
23:13 UTCHAIL 1.753 N Warr AcresOklahoma, OKREPORT FROM MPING: GOLF BALL (1.75 IN.).
23:14 UTCHAIL 1.55 S MooreCleveland, OK
23:14 UTCHAIL 1.752 W NormanCleveland, OKREPORT FROM MPING: GOLF BALL (1.75 IN.).
23:14 UTCHAIL 2.54 E RichlandCanadian, OKREPORT FROM MPING: TENNIS BALL (2.50 IN.).
23:15 UTCHAIL 1.254 Nnw Warr AcresOklahoma, OK
23:15 UTCHAIL 1.752 Wnw The VillageOklahoma, OK
23:22 UTCHAIL 1.257 Ne PiedmontOklahoma, OKREPORT FROM MPING: HALF DOLLAR (1.25 IN.).
23:30 UTCHAIL 24 W EdmondOklahoma, OK
23:33 UTCHAIL 34 S AmberGrady, OKREPORT FROM MPING: TEA CUP (3.00 IN.).

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2023 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of April 19, 2023

30 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 197:03 PM CDTEF0Oklahoma, OK2.6250$155,000
April 197:10 PM CDTUnratedPottawattamie, IA0.510
April 197:20 PM CDTEF1Grady, OK2.9200$30,000
April 197:38 PM CDTEF1McClain, OK1.2250$5,000
April 197:47 PM CDTEF1McClain, OK2.2400$30,000
April 197:55 PM CDTEF1McClain, OK7.5700$26,000
April 197:56 PM CDTEF1McClain, OK0.850$4,000
April 197:56 PM CDTUnratedCrawford, IA1.950
April 198:09 PM CDTEF1Chase, KS0.175
April 198:16 PM CDTUnratedFremont, IA0.110
April 198:17 PM CDTEF0Chase, KS0.225
April 198:18 PM CDTEF0Chase, KS2.11001
April 198:22 PM CDTEF2Chase, KS11.6880
April 198:23 PM CDTEF0Fremont, IA0.510
April 198:31 PM CDTEF1Chase, KS1.3200
April 198:32 PM CDTEF1Cleveland, OK2.1150$10,000
April 198:35 PM CDTEF1Chase, KS1.050$5,000
April 198:36 PM CDTEF2Cleveland, OK5.4700$500,000
April 198:38 PM CDTEF0Chase, KS2.6175
April 198:41 PM CDTEF1Cleveland, OK1.650$50,000
April 198:45 PM CDTEF0Chase, KS3.21501$20,000
April 198:47 PM CDTEF2Cleveland, OK4.22,200$775,000
April 198:55 PM CDTEF2Chase, KS5.2300
April 199:04 PM CDTEF3Shawnee tornado, OK0.6250$50,000
April 199:07 PM CDTEF0Cleveland, OK0.360$5,000
April 199:13 PM CDTEF2Pottawatomie, OK6.3700$105,000
April 199:18 PM CDTEF0Cleveland, OK1.075$10,000
April 199:21 PM CDTEF1Pottawatomie, OK1.9400$50,000
April 199:39 PM CDTEF2Pottawatomie, OK15.02,300$4.0 million
April 1910:39 PM CDTEF1Pottawatomie, OK0.850

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.